Alert archive / Illinois / Flash Flood Warnings in 2009
Flash Flood Warning 4, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at May 13, 2009, 9:22 PM CDT for Boone County, Ogle County, Winnebago County, Illinois. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2009, 9:22 PM CDT (02:22 UTC)
- Expired
- May 14, 2009, 1:02 AM CDT
- In force
- 4 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boone County, IL, Ogle County, IL, Winnebago County, IL
The radar
The Milwaukee radar (KMKX), 108 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 9:53 PM CDT | HEAVY RAIN 0.25 | Rockford, IL | 0.25 INCHES MEASURED IN 15 MINUTES 1/2 MILE WEST OF I39 AND BYPASS 20. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1843 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 354 m²/s²
- 0-3 km storm-relative helicity
- 384 m²/s²
- Significant tornado parameter
- 4.6
- Supercell composite
- 20.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLOT 140222
FFWLOT
ILC007-141-201-140815-
/O.NEW.KLOT.FF.W.0004.090514T0222Z-090514T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
922 PM CDT WED MAY 13 2009
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN BOONE COUNTY IN NORTH CENTRAL ILLINOIS...
OGLE COUNTY IN NORTH CENTRAL ILLINOIS...
WINNEBAGO COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 315 AM CDT...
* AT 921 PM CDT...RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY
RAIN OVER PORTIONS OF NORTHWEST AND NORTH CENTRAL ILLINOIS. RADAR
RAINFALL ESTIMATES INDICATE THAT THIS AREA HAD RECEIVED 1.25 TO
2.4 INCHES OF RAINFALL EARLIER THIS AFTERNOON...AND STORMS WHICH
WILL MOVE ACROSS THESE AREAS MAY PRODUCE AN ADDITIONAL 1 TO 2
INCHES OF RAIN THROUGH 11 PM CDT.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PECATONICA...SOUTH BELOIT...ROSCOE...POPLAR GROVE...LOVES PARK...
LAKE SUMMERSET AND DURAND
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
PEOPLE ALONG CREEKS AND STREAMS SHOULD TAKE IMMEDIATE ACTION TO
PROTECT LIFE AND PROPERTY. DO NOT DRIVE ACROSS FLOODED ROADS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS MORE DIFFICULT TO SEE
WATER ON THE ROAD OR JUDGE HOW DEEP IT IS.
&&
LAT...LON 4249 8871 4218 8892 4190 8923 4190 8964
4193 8965 4193 8969 4220 8970 4220 8941
4222 8940 4250 8940
$$
RATZER4 follow-up statements
000
WGUS73 KLOT 140304
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1004 PM CDT WED MAY 13 2009
ILC007-141-201-140815-
/O.CON.KLOT.FF.W.0004.000000T0000Z-090514T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNEBAGO IL-BOONE IL-OGLE IL-
1004 PM CDT WED MAY 13 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM CDT FOR
OGLE...NORTHWESTERN BOONE AND WINNEBAGO COUNTIES...
AT 1003 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER PORTIONS OF
NORTH CENTRAL ILLINOIS. THE HEAVIEST STORMS WERE OCCURRING FROM
DIXON...NORTHEAST THROUGH OREGON...DAVIS JUNCTION AND BELVIDERE...
MOVING EAST AT 40 MPH. THESE STORMS WILL LIKELY BRING AN ADDITIONAL
1 TO 2 INCHES OF RAIN TO CENTRAL AND EASTERN OGLE...SOUTHEAST
WINNEBAGO AND SOUTHERN BOONE COUNTIES THROUGH 11 PM CDT. THIS
RAINFALL IS IN ADDITION TO THE 1 TO 1.5 INCHES OF RAIN THAT FELL
ACROSS PORTIONS OF THESE COUNTIES EARLIER THIS AFTERNOON. A SPOTTER
REPORTED MORE THAN AN INCH OF RAIN IN 30 MINUTES IN POLO AS THESE
STORMS MOVED THROUGH. ANOTHER SPOTTER REPORTED STREET FLOODING IN
THE CITY OF ROCKFORD.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINNEBAGO...
SOUTH BELOIT...ROSCOE...ROCKFORD AIRPORT...ROCKFORD...POPLAR GROVE...
PECATONICA...LOVES PARK...LAKE SUMMERSET AND DURAND
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
PEOPLE ALONG CREEKS AND STREAMS SHOULD TAKE IMMEDIATE ACTION TO
PROTECT LIFE AND PROPERTY. DO NOT DRIVE ACROSS FLOODED ROADS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS MORE DIFFICULT TO SEE
WATER ON THE ROAD OR JUDGE HOW DEEP IT IS.
LAT...LON 4249 8871 4218 8892 4190 8923 4190 8964
4193 8965 4193 8969 4220 8970 4220 8941
4222 8940 4250 8940
$$
RATZER000
WGUS73 KLOT 140411
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1111 PM CDT WED MAY 13 2009
ILC007-141-201-140815-
/O.CON.KLOT.FF.W.0004.000000T0000Z-090514T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNEBAGO IL-BOONE IL-OGLE IL-
1111 PM CDT WED MAY 13 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM CDT FOR
OGLE...NORTHWESTERN BOONE AND WINNEBAGO COUNTIES...
AT 1110 PM CDT...RADAR INDICATED THAT THUNDERSTORMS HAD MOVED EAST
OF THE WARNING AREA. ADDITIONAL WEAKER SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS WILL CONTINUE TO AFFECT THE AREA THROUGH 1 AM
CDT. THOUGH THE HEAVIEST RAIN HAS ENDED...RADAR RAINFALL ESTIMATES
INDICATE THAT 1.5 TO AS MUCH AS 2.5 INCHES OF RAIN HAS FALLEN ACROSS
PORTIONS OF THE WARNED AREA...AND RUNOFF FROM THESE EARLIER RAINS
WILL LIKELY CONTINUE TO RESULT IN FLOODING OF DITCHES...CREEKS AND
LOW LYING AREAS INTO EARLY THURSDAY MORNING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINNEBAGO...
SOUTH BELOIT...ROSCOE...ROCKFORD AIRPORT...ROCKFORD...POPLAR GROVE...
PECATONICA...LOVES PARK...LAKE SUMMERSET AND DURAND
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
PEOPLE ALONG CREEKS AND STREAMS SHOULD TAKE IMMEDIATE ACTION TO
PROTECT LIFE AND PROPERTY. DO NOT DRIVE ACROSS FLOODED ROADS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS MORE DIFFICULT TO SEE
WATER ON THE ROAD OR JUDGE HOW DEEP IT IS.
LAT...LON 4249 8871 4218 8892 4190 8923 4190 8964
4193 8965 4193 8969 4220 8970 4220 8941
4222 8940 4250 8940
$$
RATZER000
WGUS73 KLOT 140512
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1212 AM CDT THU MAY 14 2009
ILC007-141-201-140815-
/O.CON.KLOT.FF.W.0004.000000T0000Z-090514T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNEBAGO IL-BOONE IL-OGLE IL-
1212 AM CDT THU MAY 14 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM CDT FOR
OGLE...NORTHWESTERN BOONE AND WINNEBAGO COUNTIES...
AT 1212 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT RAIN
HAD TAPERED OFF TO ISOLATED SHOWERS ACROSS NORTH CENTRAL ILLINOIS.
HOWEVER...RUNOFF FROM EARLIER HEAVY RAINFALL WILL LIKELY CONTINUE TO
CAUSE FLOODING OF DITCHES...CREEKS AND OTHER LOW LYING AREAS EARLY
THIS MORNING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINNEBAGO...
SOUTH BELOIT...ROSCOE...ROCKFORD AIRPORT...ROCKFORD...POPLAR GROVE...
PECATONICA...LOVES PARK...LAKE SUMMERSET AND DURAND
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
PEOPLE ALONG CREEKS AND STREAMS SHOULD TAKE IMMEDIATE ACTION TO
PROTECT LIFE AND PROPERTY. DO NOT DRIVE ACROSS FLOODED ROADS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS MORE DIFFICULT TO SEE
WATER ON THE ROAD OR JUDGE HOW DEEP IT IS.
LAT...LON 4249 8871 4218 8892 4190 8923 4190 8964
4193 8965 4193 8969 4220 8970 4220 8941
4222 8940 4250 8940
$$
RATZER000
WGUS73 KLOT 140602
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
102 AM CDT THU MAY 14 2009
ILC007-141-201-140608-
/O.CAN.KLOT.FF.W.0004.000000T0000Z-090514T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNEBAGO IL-BOONE IL-OGLE IL-
102 AM CDT THU MAY 14 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR OGLE...NORTHWESTERN
BOONE AND WINNEBAGO COUNTIES...
AT 1 AM CDT...RADAR INDICATES THAT RAIN HAS ENDED ACROSS NORTH
CENTRAL ILLINOIS...WITH THE EXCEPTION OF A FEW SPRINKLES WHICH MAY
LINGER THROUGH 130 AM CDT SOUTH OF INTERSTATE 88. NO FURTHER REPORTS
OF FLOODING HAVE BEEN RECEIVED...THEREFORE THE FLASH FLOOD WARNING
HAS BEEN CANCELLED. HOWEVER...RISES ON AREA RIVERS WILL LIKELY
CONTINUE TODAY AS RUNOFF CONTINUES.
LAT...LON 4249 8871 4218 8892 4190 8923 4190 8964
4193 8965 4193 8969 4220 8970 4220 8941
4222 8940 4250 8940
$$
RATZERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at May 13, 7:31 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 13, 7:31 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
731 PM CDT WED MAY 13 2009
.DISCUSSION...
731 PM CDT
MESOSCALE UPDATE...APPEARS WE ARE SEEING A BIT OF A LULL IN THE
MORE DISCRETE THUNDERSTORM ACTIVITY WHICH HAD DEVELOPED ACROSS
NORTHERN ILLINOIS LATE AFTERNOON. WINCHESTER IL PROFILER SHOWS
LOW/MID LEVEL WIND FIELD HAS VEERED OVER PAST 3-4 HOURS WHICH
INDICATES PASSAGE OF MINOR AMPLITUDE SHORT WAVE. WHILE ISOLATED
DISCRETE CELLS WILL LIKELY CONTINUE TO DEVELOP...THE FOCUS
APPEARS TO BE SHIFTING BACK TO THE WEST ACROSS FAR EASTERN
IA/MISSISSIPPI VALLEY AHEAD OF COLD FRONT...WITH LARGER SCALE
FORCING INCREASING FROM DIGGING SHORT WAVE AND DIVERGENT EXIT
REGION OF CYCLONICALLY CURVED UPPER JET STREAK MOVING ACROSS THE
REGION NEXT SEVERAL HOURS. WHILE ACTIVITY ACROSS EASTERN IOWA NOT
PRESENTLY PRODUCING SIGNIFICANT SEVERE WEATHER...WILL HAVE TO
WATCH FOR COLD POOL DEVELOPMENT ASSOCIATED WITH LINEAR MCS...WHICH
WILL APPROACH WESTERN CWA AROUND 830 PM...AND SPREAD EAST ACROSS
REMAINDER OF CWA THROUGH MIDNIGHT. GIVEN TRANSITION TO A MORE
LINEAR MODE AND LOSS OF BOUNDARY LAYER INSTABILITY...WOULD LIKELY
SEE MAIN SEVERE THREAT SHIFT TO A WIND THREAT ESPECIALLY WITH ANY
LINEAR SEGMENTS THAT ARE ORIENTED MORE PERPENDICULAR TO THE MEAN
FLOW...THOUGH LOW LEVEL SHEAR PARAMETERS STILL INDICATE THE THREAT
OF AN ISOLATED TORNADO EMBEDDED WITHIN A LINE IS NOT ZERO.
RATZER
&&
PREV DISCUSSION... 330 PM CDT
SEVERE WEATHER POTENTIAL THIS EVENING AND RAINFALL AMOUNTS WILL BE
THE MAIN FORECAST CONCERNS.
SOME RESIDUAL SHOWERS PERSIST ACROSS MAINLY SOUTHEAST PORTIONS OF
THE FORECAST AREA. THUNDERSTORMS FROM EARLIER TODAY HAVE ACTED TO
SLOW THE NORTHWARD PROGRESS OF THE MAIN SURFACE WARM FRONT. WARM
FRONT MAINLY IDENTIFIED BY DEW POINT FIELD APPROACHING FAR
SOUTHERN PORTIONS OF THE CWA THIS AFTERNOON...WHILE IT APPEARS
ANOTHER OUTFLOW ENHANCED BOUNDARY LINGERS WELL SOUTH OF THE AREA
JUST NORTH OF STL. CLOUDS AND PRECIPITATION ASSOCIATED WITH
MORNING SHOWERS/STORMS HAVE LIMITED SURFACE BASED INSTABILITY
WHICH IS EVIDENT IN REGIONAL 18Z SOUNDINGS. A RATHER IMPRESSIVE
UPPER LEVEL SHORT WAVE ACROSS THE DAKOTAS WILL APPROACH THE
MID/UPPER MS RVR VALLEY THIS EVENING INCREASING LARGE SCALE ASCENT
AND ACTING TO COOL MID LEVELS. EXPECTING THE MAIN COLD FRONT TO
BECOME MORE ACTIVE TOWARD 22Z-00Z AS THIS TROUGH APPROACHES. MAX
INSTABILITY MAY TEND TO ALIGN IN FAIRLY NARROW CORRIDOR ALONG AND
JUST AHEAD OF THE FRONT IN RESPONSE TO STEEPENING LAPSE RATES WITH
COOLING MID LEVEL TEMPS AND SECONDARY LOW LEVEL MOISTURE ADVECTION
SURGE AHEAD OF THE FRONT. ONCE THUNDERSTORMS INITIATE LATER THIS
AFTERNOON EXPECTING SEVERE WEATHER THREAT TO INCREASE AND POSSIBLY
EVOLVE INTO A SQUALL LINE FEATURE WITH POSSIBILITY OF
SUPERCELLULAR STRUCTURES EMBEDDED IN THE LINE GIVEN FAVORABLE
SHEAR. CANNOT COMPLETELY DISCOUNT POSSIBILITY OF MORE DISCRETE
DEVELOPMENT WITH THE NORTHWARD MOVING WARM FRONT ACROSS THE AREA
LATE THIS AFTERNOON...BUT POTENTIAL OF THIS ACTIVITY BEING SURFACE
BASED APPEARS TO BE MINIMAL FROM THE SAMPLING OF THE 18Z RAOBS.
EXPECTING THAT CONVECTIVE LINE SHOULD BE MOVING OUT OF FAR
SOUTHEAST PORTIONS OF THE CWA SHORTLY AFTER MIDNIGHT WITH SKIES
CLEARING OVERNIGHT. SEVERE WEATHER THREATS STILL APPEAR TO RUN
THE FULL RANGE FROM HIGH WINDS...HAIL...AND POSSIBILITY OF
ISOLATED TORNADOES. FOR MORE DETAILS REGARDING SEVERE
POTENTIAL...PLEASE SEE MESOSCALE DISCUSSION BELOW.
LOW LEVEL FRONT WILL STALL SOUTH OF THE FORECAST AREA TODAY
SETTING UP A QUIET DAY TOMORROW AS A SURFACE HIGH BUILDS IN FROM
THE WEST. LOW LEVEL WESTERLIES WILL BE DIMINISHING TOMORROW WHICH
MAY ALLOW A LAKE BREEZE TO FORM CLOSE TO THE SHORELINE. LOW LEVEL
MODEL 900 HPA THERMAL PROGS MIX DOWN TO THE SURFACE GENERALLY
SUPPORT HIGHS FROM THE LOW 70S FAR SOUTH TO MID TO UPPER 60S NORTH
FOR THURSDAY. THE NEXT SIGNIFICANT UPPER LEVEL TROUGH IS ALREADY
EVIDENT ON WATER VAPOR IMAGERY ENTERING PACIFIC NORTHWEST COAST AT
THIS TIME AND IS EXPECTED TO TAKE A SIMILAR TRACK TO THE SHORT
WAVE MOVING THROUGH THE REGION THIS EVENING. ENHANCED SOUTHERLIES
AHEAD OF THIS SHORT WAVE WILL ALLOW THE STALLED BOUNDARY TO THE
SOUTH TO LIFT BACK NORTHWARD AS A WARM FRONT FRIDAY WITH STRONG
ISENTROPIC ASCENT AND INCREASING LOW LEVEL MOISTURE CONVERGENCE
ESPECIALLY ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA BY FRIDAY
MORNING. HAVE INCREASED POPS A BIT FROM PREVIOUS FORECAST FOR
FRIDAY. THIS SYSTEM FOR FRIDAY PERHAPS NOT QUITE AS DYNAMIC AS THE
SYSTEM THIS EVENING AND CURRENTLY APPROXIMATELY SOUTHERN HALF IS
OUTLOOKED IN SLIGHT RISK FOR DAY 3.
FORECAST AREA WILL GET GRAZED BY UNSEASONABLY COLD AIR MASS BEHIND
MOVING ACROSS ONTARIO SATURDAY BEHIND THIS SYSTEM...AND THE
COOLEST DAY OF THE PERIOD IS EXPECTED FOR SATURDAY. BROAD SURFACE
HIGH WILL BUILD INTO THE GREAT LAKES REGION FOR SUNDAY WITH DRY
CONDITIONS. MEDIUM RANGE MODELS ARE BEGINNING TO COME INTO A BIT
BETTER AGREEMENT FOR EXTENDED PERIOD WITH THE 12Z ECMWF TRENDING
MORE TOWARD NCEP ENSEMBLE MEANS/DETERMINISTIC GFS IN SLOWER
PROGRESSION WITH NEXT WESTERN CONUS TROUGH AND MORE IN THE WAY OF
BROAD DOWNSTREAM RIDGING FROM THE NORTHERN PLAINS INTO THE GREAT
LAKES REGION. THIS WOULD SUPPORT DRY CONDITIONS AND MODERATING
TEMPERATURES THROUGH THE END OF THE PERIOD.
MARSILI
&&
.AVIATION...
00Z TAFS...FORECAST FOCUS THIS PERIOD IS CONVECTION THROUGH EARLY
THURSDAY MORNING. ISOLATED/SCATTERED SHOWERS/TS DEVELOPED ACROSS
NORTHERN IL IN THE LAST FEW HRS AS THE WARM FRONT CONTINUES TO
LIFT NORTH. THIS ACTIVITY SHOULD CONTINUE TO LIFT NORTHEAST OF THE
TAFS IN THE NEXT 1-2HRS. MEANWHILE...THE MORE WIDESPREAD AND
SIGNIFICANT THUNDERSTORM ACTIVITY AS DEVELOPED ALONG/AHEAD OF THE
COLD FRONT FROM SOUTHWEST WI...EASTERN IA INTO NORTHERN MO. MODELS
HAVE BEEN IN GOOD AGREEMENT SHOWING THIS LINE QUICKLY MOVING EAST
ACROSS THE AREA LATER THIS EVENING. THUS...EXPECT A BREAK IN THE
CONVECTION ACROSS NORTHERN IL FOR A FEW HRS THIS EVENING. ONCE
THE MAIN LINE ARRIVES...EXPECT A PERIOD OF VERY HEAVY RAIN ALONG
WITH STRONG GUSTY WINDS AND LIKELY A BRIEF PERIOD OF IFR OR LIFR
CIGS/VIS. COLD FRONT SHIFTS EAST BY EARLY THURS MORNING...06Z OR
07Z...SHIFTING WINDS WESTERLY WITH CLEARING SKIES.
WESTERLY WINDS CONTINUE THURSDAY...THOUGH SPEEDS DIMINISH BY LATE
AFTERNOON WITH A LAKE BREEZE POSSIBLE BY LATE AFTERNOON OR EARLY
EVENING. CMS
&&
.MARINE...
345 PM CDT
GUSTY SOUTH WINDS WILL CONTINUE THIS EVENING IN ADVANCE OF A COLD
FRONT APPROACHING FROM THE WEST. THIS FRONT WILL TRACK ACROSS LAKE
MICHIGAN LATE TONIGHT SHIFTING WINDS TO THE WEST. WINDS WILL
DIMINISH THROUGH THE DAY ON THURSDAY AS A RIDGE OF HIGH PRESSURE
BUILDS ACROSS THE WESTERN GREAT LAKES BY THURSDAY NIGHT INTO FRIDAY.
THIS RIDGE OF HIGH PRESSURE WILL MOVE OFF TO THE EAST THURSDAY NIGHT
INTO EARLY FRIDAY SETTING UP A RETURN OF SOUTH SOUTHEAST WINDS.
ANOTHER TROUGH OF LOW PRESSURE WILL MOVE ACROSS LAKE MICHIGAN LATE
FRIDAY NIGHT INTO EARLY SATURDAY...WITH A RETURN TO WEST NORTHWEST
WINDS BEHIND THE FRONT.
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
UNTIL 7 AM THURSDAY.
&&Hazardous weather outlook, May 13, 4:13 PM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 413 PM CDT WED MAY 13 2009 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 142115- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 413 PM CDT WED MAY 13 2009 /513 PM EDT WED MAY 13 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...SOME MAY PRODUCE: HAIL TO THE SIZE OF QUARTERS. DAMAGING WINDS TO 70 MPH. HEAVY RAINFALL RESULTING IN LOCALIZED FLOODING. POSSIBLY AN ISOLATED TORNADO AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL DEVELOP ACROSS EASTERN IOWA LATE THIS AFTERNOON AND ARE EXPECTED TO MOVE INTO NORTH CENTRAL ILLINOIS EARLY THIS EVENING. THUNDERSTORMS WILL MOVE INTO NORTHEAST ILLINOIS MID TO LATE EVENING...AND INTO NORTHWEST INDIANA LATE THIS EVENING. THESE THUNDERSTORMS MAY BECOME SEVERE AS THEY MOVE ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA. DISCUSSION: A WARM FRONT WILL RAPIDLY LIFT NORTHWARD THROUGH NORTHERN ILLINOIS THIS EVENING. ISOLATED THUNDERSTORMS MAY DEVELOP ALONG THIS WARM FRONT BUT THE GREATEST THUNDERSTORM COVERAGE IS EXPECTED LATER THIS EVENING AS A COLD FRONT APPROACHES FROM THE WEST. AN UPPER LEVEL DISTURBANCE MOVING OUT OF THE NORTHERN PLAINS WILL INTERACT WITH THE COLD FRONT TO PRODUCE MORE WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS EASTERN IOWA THIS EVENING. THESE SHOWERS AND THUNDERSTORMS WILL OVERSPREAD NORTHERN ILLINOIS THIS EVENING...REACHING NORTHWEST INDIANA LATE THIS EVENING. ALTHOUGH INSTABILITY HAS BEEN SOMEWHAT TEMPERED BY CLOUDS AND PRECIPITATION TODAY...THE COMBINATION OF THE STRONG UPPER LEVEL DISTURBANCE AND STRONG SHEAR WILL RESULT IN A POSSIBILITY OF SEVERE THUNDERSTORMS THIS EVENING. THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF NORTHWEST INDIANA SHORTLY AFTER MIDNIGHT. IN ADDITION TO THE POTENTIAL OF SEVERE WEATHER...LOCALIZED HEAVY RAINFALL AND FLOODING IS POSSIBLE. PORTIONS OF THE ILLINOIS RIVER WILL REMAIN IN FLOOD. ADDITIONAL RIVER FLOODING IS LIKELY AFTER THE RAINFALL OF TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BECOME LIKELY ON FRIDAY AND WILL PERSIST INTO FRIDAY EVENING. SOME OF THE STORMS MAY BE SEVERE FRIDAY INTO FRIDAY EVENING...ESPECIALLY SOUTH OF INTERSTATE 80 WHERE GREATER INSTABILITY IS EXPECTED. ADDITIONAL MODERATE TO LOCALLY HEAVY RAINFALL MAY OCCUR WITH THESE THUNDERSTORMS. PORTIONS OF THE ILLINOIS RIVER WILL REMAIN IN FLOOD. ADDITIONAL RIVER FLOODING IS LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-142115- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 413 PM CDT WED MAY 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED MOVE ACROSS SOUTHERN LAKE MICHIGAN THIS EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH THE MAIN THREAT BEING WIND GUSTS IN EXCESS OF 35 KNOTS. BESIDES STRONG GUSTY WINDS WITH THE THUNDERSTORMS...HAZARDOUS WINDS AND WAVES FOR SMALL CRAFT WILL PERSIST THROUGH THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WINDS AND WAVES FOR SMALL CRAFT WILL PERSIST INTO THURSDAY MORNING. ADDITIONAL THUNDERSTORMS ARE LIKELY FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-142115- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 413 PM CDT WED MAY 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS LAKE MICHIGAN THIS EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH A POTENTIAL OF WIND GUSTS IN EXCESS OF 35 KNOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE LIKELY ON FRIDAY...ESPECIALLY ACROSS SOUTHERN PORTIONS OF LAKE MICHIGAN. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO MARSILI
In the hours before
Local storm report, May 13, 4:01 PM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
401 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN 1 ESE LA SALLE 41.33N 89.08W
05/13/2009 M1.74 INCH LA SALLE IL TRAINED SPOTTER
&&
RODRIGUEZLocal storm report, May 13, 4:21 PM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
421 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HEAVY RAIN PEOTONE 41.33N 87.80W
05/13/2009 M1.15 INCH WILL IL TRAINED SPOTTER
&&
RODRIGUEZLocal storm report, May 13, 5:16 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
516 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN BONFIELD 41.15N 88.06W
05/13/2009 M1.20 INCH KANKAKEE IL CO-OP OBSERVER
&&
RODRIGUEZLocal storm report, May 13, 6:24 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
624 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL MINOOKA 41.45N 88.26W
05/13/2009 M0.25 INCH GRUNDY IL TRAINED SPOTTER
&&
RODRIGUEZLocal storm report, May 13, 9:01 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
901 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM NON-TSTM WND DMG ROMEOVILLE 41.65N 88.09W
05/13/2009 WILL IL AMATEUR RADIO
A GAZEBO WAS BLOWN OVER. WIND SPEEDS WERE ESTIMATED TO BE
40 MPH.
&&
RODRIGUEZThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 9:09 PM CDT | River Flood Warning | LOT | LaSalle | 4 days |
| May 13, 9:19 PM CDT | Severe Thunderstorm Warning | LOT | Boone, Ogle, Winnebago | 56 min |
| May 13, 9:59 PM CDT | Severe Thunderstorm Warning | LOT | Boone, DeKalb, Kane, McHenry, Ogle, Winnebago | 61 min |
| May 13, 10:16 PM CDT | Special Marine Warning | LOT | 2 hr | |
| May 13, 10:35 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Grundy, Will | 40 min |
| May 13, 11:06 PM CDT | Flash Flood Warning | LOT | Livingston | 5 hr |
| May 13, 11:13 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Ford, Iroquois, Kankakee, Livingston, Will | 62 min |
| May 13, 11:26 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Livingston | 34 min |
| May 14, 12:02 AM CDT | Flash Flood Warning | LOT | Ford, Iroquois, Kankakee | 4 hr |
| May 14, 12:15 AM CDT | Severe Thunderstorm Warning | LOT | Iroquois, Kankakee | 43 min |
| May 14, 4:10 AM CDT | Areal Flood Warning | LOT | Ford, Iroquois, Kankakee, Livingston | 3 hr |
| May 14, 5:33 AM CDT | River Flood Watch | LOT | Iroquois | 5 hr |
| May 14, 6:06 AM CDT | River Flood Advisory | LOT | Cook | 4 hr |
| May 14, 6:06 AM CDT | River Flood Advisory | LOT | Winnebago | 17 days |
| May 14, 6:06 AM CDT | River Flood Advisory | LOT | Ogle | 70 hr |
| May 14, 8:56 AM CDT | River Flood Warning | LOT | Kankakee | 20 hr |
| May 14, 12:20 PM CDT | Small Craft Advisory | LOT | 6 hr | |
| May 14, 3:03 PM CDT | River Flood Warning | LOT | Grundy, Will | 60 hr |
| May 14, 3:34 PM CDT | Flash Flood Watch | LOT | Boone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more | 30 hr |
Nearby
Flash Flood Warnings in Illinois, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.